Schizophrenia.com

Cant focus


#1

I hate it. I used to be great at lenguages, maths, biology and chemistry. Tiday on my arabic lesson i barely understood what my teacher is saying. Is this a side effect of risperdal or is it just an inevitable symptom? Cause if it is a side effect i have to change neds. I cant take this


#2

difficulty concentrating and confusion are possible side effects…I am a psych major and I have a book on medications, I also did plenty of research on meds and their side effects before choosing Geodon as my antipsychotic. Negative symptoms can also be the culprit, but if this is a new thing which you are experiencing since you began taking risperal, blame the drug.

There are tons of newer antipsychotics today. It takes trial and error to find the perfect dose of the right drug. It took me about half a year, calling my doc and telling him how my symptoms were and what side effects I was experiencing before I found the right cocktail of meds at the right doses.

Good luck, and my advice is to keep trying meds and different doses until you find the magic ones…because the right meds at the right doses are like magic, they can make you perfectly normal. I take Geodon 60mg twice a day, 1mg xanax twice a day and 80mg propanolol extended release. It fixes all of my problems and simply works like magic. Without meds, I functioned but I had a miserable existence.


#3

It could be a negative symptom of sz or it could be the respirdal. I lack focus sometimes and it’s the sz or depression for me.


#4

When my hypoglycemia was at its worst, I eventually lost auto eye focus. I had to learn how to focus my vision manually. And then I eventually had to read sentences over and over and over again to make any sense of them. Then after that I eventually could not recognize all words as words, meaning I had to read them letter by letter.

Low glucose levels (hypoglycemia) shut the brain down, so I suppose most dopamine suppressors basically do the same thing and cause similar problems.


#5

When I see my doc next I’m planning to try to switch the small amount of risperdal I take to find out the same thing.


#6

maybe the teacher was just hard to understand, it might not just be you especially if shes trying to teacg arabric it might just be her x


#7

It was definetly me. The same is with math and diffrent subjects. Im just nit the same person :cry:


#8

I intend to try Nature Way’s Ginkgold for memory and concentration for that. It works on improving blood circulation in the brain and extremities. Claims to improve cognitive functioning. It looks persuasive to me. I have numbness / physical pains in extremities too.


#9

Inability to focus can also be caused by anxiety and stress. Do you feel that you have much anxiety or stress in your life?


#10

How long has it been since you took such classes. Was it before you were medicated?


#11

check for interactions with your medicines


#12

I dont take anything apart from rispersal for now. Iv been taking classes for 2 years allready. Last class was a week ago like everytime


#13

If it’s been like that all the time, it’s probably the risperdal. I have the same problem but I can’t live without my meds. You might want to try another drug in stead of the risperdal. I tried them all till I found one I like the best - not perfect by far. I take a small amount of risperdal as an add on + I’ve gotten suspicious that it’s frying my brain as far as my state of mind when I try to focus. You probably need to be on something, though.


#14

When did you have a psychosis? That can make you unfocused. It took me two years before I could watch tv again. I didn’t get what was on. I still feel that way when I get worse. I rarely watch tv, it’s too much stress, everything happens so fast there.
I had a very short attention span and memory after my major crash.


#15

What I was lesioning to the music in my head left over from the radio. Compound by thesubconchoise resadaw.


#16

@comatose i literally had my first psychosis like 3 weeks ago. Even now on meds hallicinations happen


#17

Then it might be the psychosis making you unfocused. It takes time for the brain to bounce back again.